MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI FEED TUBE, STYLET, AND ENFIT; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NG/NI FEED TUBE, STYLET, AND ENFIT; DH CPK NG TUBES
Model Number 40-9226
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 15-aug-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported there was an "ngt (nasogastric tube) break in an infant.It was found incidentally on x-ray and it was post pyloric but fortunately [the clinicians] were able to remove it intact at the bedside and saved endoscopic removal.The tube broke at the "9th cm from the end (in the child)." there was no reported injury.Additional information received 01-aug-2023 stated the ngt was in place 22-days prior to the reported event.The tube was placed with a stylet and was flushed with 10ml of water through the side port to activate the internal lubricant prior to stylet removal.The nurse reported that tube was ¿sluggish¿ that morning after giving meds therefore required extra flushing.The device initially appeared fractured on x-ray so patient was made npo (nothing by mouth) overnight with a plan to retrieve the device endoscopically on (b)(6) 2023 however that morning the clinicians attempted to pull it out prior to procedure and the tube came out in 1 piece (with a rip).
 
Additional Manufacturer Narrative
H10- h6: appropriate term/code not available: user/incorrect use.The subject sample device provided was evaluated and confirmed tubing expanded to form a balloon shape which burst causing a separation of the tube, since the distal side appeared clogged with an unknown dried foreign material.However, process evaluation and tools are in right conditions and there were no activities that could identified the cause of this type of damage in this particular device incident.The reported failure is more likely associated to the misuse of the product.Instructions for use calls for: tube maintenance: follow your institution/facility/hospital protocol or clinician¿s order.It is recommended the tube be irrigated every 4 hours with up to 20 ml of water (up to 10 ml for infants or children) before and after medication administration or when feeding formula is interrupted.Warning: vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube.The feeding tube should be monitored, regularly assessed, and replaced when clinically.The root cause was use related.All information reasonably known as of 12-sep-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG/NI FEED TUBE, STYLET, AND ENFIT
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17550643
Report Number9611594-2023-00117
Device Sequence Number6967095
Product Code FPD
UDI-Device Identifier00350770460383
UDI-Public00350770460383
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-9226
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age2 MO
Patient SexFemale
Patient Weight4 KG